MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-240U-25
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined at this time; however, this type of reported phenomenon is most likely related to the operator's technique.The instruction manual warns users to: "pull the slider to confirm that the distal end of the snare loop is completely retracted into the snare tube.When using the instrument while the snare loop is not completely retracted into the snare tube, the strangulation becomes insufficient and the tissue may not be resected completely and hemorrhages, punctures, or mucous membrane damage could result.In addition, it may be impossible to remove the snare loop from tissue due to burn on tissue.The instruction manual also states to always have pliers ready to cut the insertion portion in case the snare loop cannot be removed from snared tissue." if additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
Olympus was informed that during a polypectomy procedure, the snare became stuck the patient¿s polyp.The polyp was considered to be moderate in size and firm.There was no bleeding observed.The physician used pliers and applied force to remove the snare loop.The polyp was close to the patient¿s rectum, so the physician was able to remove it.The intended procedure was completed with a similar device.The patient's current condition is stable.Additionally, the snare was tested with current prior to the procedure with no anomalies noted.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8525484
Report Number2951238-2019-00745
Device Sequence Number19300345
Product Code FDI
UDI-Device Identifier04953170165986
UDI-Public04953170165986
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-240U-25
Device Lot Number71V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1